Why Does Birth Control Lower Libido?

Whether you’re on the pill or another hormonal method, a drop in libido can be discouraging. But it may be a sign that you need to change your birth control method.

Keep in mind that libido changes are normal and that everyone experiences them differently. Here are some of the most common reasons you might be feeling less sexy: 1. The Type of Birth Control You’re on.

Stress

The hormones in combined oral contraceptives — the most popular method of birth control in the United States — can decrease the testosterone levels that lubricate your sex organs, which can dampen libido. But it’s important to remember that many factors affect libido, and hormonal birth control is just one of them.

If you’re using a hormonal birth control method and feeling like your mojo is missing, it might be time to talk to your health care provider about other causes of low libido, like depression or medications you’re taking – These words come from the service https://sexxmoi.com. Some medications — including anti-seizure meds, some antidepressants and some heart medications — have been known to decrease libido. It’s also a good idea to check in with your health care provider about any other medical issues that may be contributing, such as high blood pressure or diabetes.

It’s also a good idea to consider switching to a different birth control method that doesn’t have as much of an impact on libido, such as the barrier methods (female and male condoms) or non-hormonal intrauterine devices (IUDs). While these haven’t been studied extensively for their effects on libido, they may be more effective at pregnancy prevention than traditional hormonal birth control. If you decide to try out a new birth control method, make sure to use a safe, pH-balanced lubricant like Kin that is free from nasties like glycerin, petroleum, parabens and fragrances that can be absorbed through the vagina.

See also:  How Long For Libido to Return After Stopping Birth Control?

Depression

It’s normal for libido to go up and down, but if it’s been consistently low it may be worth talking with your doctor or therapist about whether depression or an antidepressant you are taking could be the cause. It’s important to note that depression and decreased libido often co-occur and both can negatively affect your quality of life.

Hormonal birth control can alter the levels of oestrogen and progestin hormones in your body, which can make you less horny or even decrease your desire for sex. However, not everyone experiences this – in fact, some women feel more sexy on the pill and report no changes to their libido.

Similarly, hormonal long-term birth control methods like the Depo shot and Implanon implant can also lower libido. In these cases, it is more likely to be caused by the medication rather than a change in hormones as a result of taking the birth control.

If you’ve noticed a sudden drop in your libido since starting hormonal birth control, it’s best to speak with a gynecologist about changing your method or getting off altogether. Your doctor will be able to work with you to find a solution that works for your lifestyle and goals. They will consider factors such as your current menstrual cycle, any medical conditions or medications you are taking.

See also:  Libido Gummy

Other Medications

Many women report that their libido is lower while on hormonal birth control, and many medical professionals will say that this is normal. However, the research is unclear. While a percentage of study participants have reported this, others do not and some even report having a higher libido while taking the pill. It is also possible that other aspects of a woman’s life, like stress, may reduce her desire, and if this is the case, working with a mental health professional could help.

Hormonal birth control can also affect libido because it stops the body from ovulating, and this can limit the amount of androgen that is released, making her clitoris less sensitive. It can also stop her from having orgasms. This is why some women, especially those with very low libido to begin with, find that sex becomes less enjoyable while on the pill.

The best course of action, as always, is to speak to your healthcare provider about it. They may first suggest that you switch your birth control method or even just the dosage, which can make a huge difference. It is possible that they will recommend a nonhormonal birth control method, or they may suggest that you add progestin to your current pill, which can increase libido. There are also a few antidepressants, including mirtazapine, bupropion, and nefazodone, that do not have sexual side effects and may actually improve libido.

Other Health Issues

Often, the sex drive changes people experience are the result of more complex factors. For example, some medications can lower libido (such as anti-seizure meds or some types of antidepressants). Additionally, women who have been dealing with depression or anxiety may not be feeling like they could find the motivation to engage in sex at all. Other medical issues such as diabetes or high blood pressure can also have a big impact on sex drive.

See also:  Does Birth Control Affect Libido?

It is worth mentioning that there are ways to improve sex drive if you are taking birth control that does not have hormones in it. Some researchers have found that certain pill regimens — especially those with fewer “hormonal days” and shorter pill free intervals — can boost sexual function.

If you feel your sex drive is not what it used to be, it’s a good idea to talk to your doctor about it. They can help you discover if your birth control is the culprit and suggest other methods that may offer the contraceptive protection, symptom management and sex drive you are looking for.

Everyone has different expectations and desires from sex. If you aren’t getting the results you want, it’s important to talk about it with your partner and figure out what you both hope to get from sex. This will give you a clear idea of what you need to prioritize to have a satisfying sexual experience.

See Also:

Aureliusz

ad516503a11cd5ca435acc9bb6523536?s=150&d=mm&r=gforcedefault=1

Photo of author

Aureliusz

Leave a Comment